Alert archive / Kansas / Frost Advisories in 2005

Frost Advisory 4, NWS Wichita, KS

October 24, 20059 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 24, 2005, 6:14 AM CDT for 9 counties in Kansas. It took effect at Oct 25, 2005, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2005, 6:14 AM CDT (11:14 UTC)
In effect from
Oct 25, 2005, 2:00 AM CDT
Expired
Oct 25, 2005, 9:00 AM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 241114
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
614 AM CDT MON OCT 24 2005

...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA LATE
TONIGHT INTO EARLY TUESDAY MORNING...

.A VERY COLD AIRMASS WILL SETTLE OVER THE AREA WHICH WILL LEAD TO
WIDESPREAD FREEZING CONDITIONS AND FROST.

KSZ032-033-047-048-050-067-241400-
/X.CON.KICT.FZ.W.0001.000000T0000Z-051024T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
614 AM CDT MON OCT 24 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

COLD HIGH PRESSURE AND LIGHT SURFACE WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE 25 TO 30 DEGREE RANGE ACROSS
PORTIONS OF CENTRAL KANSAS. IN ADDITION TO THE FREEZING
CONDITIONS... AREAS OF FROST ARE ALSO ANTICIPATED.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ049-051>053-068-069-082-083-091>093-241915-
/X.CON.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
614 AM CDT MON OCT 24 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY.

COLD HIGH PRESSURE WILL CENTER ITSELF OVER THE AREA AFTER
MIDNIGHT THROUGH EARLY TUESDAY MORNING. AS A RESULT...
TEMPERATURES WILL DROP INTO THE 25 TO 30 RANGE BY EARLY TUESDAY
MORNING. THIS WILL RESULT IN FREEZING CONDITIONS ALONG WITH AREAS
OF FROST.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ070>072-094>096-098>100-241915-
/X.NEW.KICT.FR.Y.0004.051025T0700Z-051025T1400Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
614 AM CDT MON OCT 24 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. 

HIGH PRESSURE WILL GRADUALLY PUSH EAST AND ALLOW FOR WIDESPREAD
FROST TO DEVELOP ACROSS SOUTHEAST KANSAS LATE TONIGHT INTO EARLY
TUESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
COX
2 follow-up statements
000 
WWUS73 KICT 241242
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
742 AM CDT MON OCT 24 2005

...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA LATE
TONIGHT INTO EARLY TUESDAY MORNING...

.A VERY COLD AIRMASS WILL SETTLE OVER THE AREA WHICH WILL LEAD TO
WIDESPREAD FREEZING CONDITIONS AND FROST.

KSZ032-033-047-048-050-067-241345-
/X.CAN.KICT.FZ.W.0001.000000T0000Z-051024T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
742 AM CDT MON OCT 24 2005

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES LOWERED TO THE MID AND UPPER 20S ACROSS THE AREA
THIS MORNING RESULTING IN A HARD FREEZE. FREEZE WARNINGS WILL NO
LONGER BE ISSUED FOR THIS AREA THIS YEAR.

$$

KSZ049-051>053-068-069-082-083-091>093-242045-
/X.CON.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
742 AM CDT MON OCT 24 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY.

COLD HIGH PRESSURE WILL CENTER ITSELF OVER THE AREA AFTER
MIDNIGHT THROUGH EARLY TUESDAY MORNING. AS A RESULT...
TEMPERATURES WILL DROP INTO THE 25 TO 30 RANGE BY EARLY TUESDAY
MORNING. THIS WILL RESULT IN FREEZING CONDITIONS ALONG WITH AREAS
OF FROST.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ070>072-094>096-098>100-242045-
/X.CON.KICT.FR.Y.0004.051025T0700Z-051025T1400Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
742 AM CDT MON OCT 24 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY.

HIGH PRESSURE WILL GRADUALLY PUSH EAST AND ALLOW FOR WIDESPREAD
FROST TO DEVELOP ACROSS SOUTHEAST KANSAS LATE TONIGHT INTO EARLY
TUESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

COX
000 
WWUS73 KICT 242019
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT MON OCT 24 2005

...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA LATE
TONIGHT INTO EARLY TUESDAY MORNING...

.A VERY COLD AIRMASS WILL REMAIN OVER THE AREA WHICH WILL LEAD TO
WIDESPREAD FROST WITH FREEZING CONDITIONS.

KSZ070>072-094>096-098>100-250430-
/X.UPG.KICT.FR.Y.0004.051025T0700Z-051025T1400Z/
/X.EXA.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
319 PM CDT MON OCT 24 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO
AROUND 30 DEGREES EARLY TUESDAY MORNING ACROSS THE AREA. THIS
WILL RESULT IN WIDESPREAD FROST, WITH TEMPERATURES BELOW 
FREEZING FOR SEVERAL HOURS.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ049-051>053-068-069-082-083-091>093-250430-
/X.CON.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
319 PM CDT MON OCT 24 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY.

LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO
AROUND 30 DEGREES EARLY TUESDAY MORNING ACROSS THE AREA. THIS
WILL RESULT IN WIDESPREAD FROST, WITH TEMPERATURES BELOW 
FREEZING FOR SEVERAL HOURS.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KED

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 6:08 AM CDT, 6 minutes earlier.

Area forecast discussion, Oct 24, 6:08 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
608 AM CDT MON OCT 24 2005

.UPDATE...
WE ARE GOING AHEAD AND ISSUING A FROST ADVISORY FOR SOUTHEAST KANSAS
LATER TONIGHT. TOOK A QUICK LOOK OUTSIDE AND IT APPEARS LIKE WE ARE
GETTING A PRETTY GOOD GLAZE ACROSS THE AREA. AS A RESULT, I WOULD
ANTICIPATE THIS TO TAKE PLACE ACROSS SOUTHEAST KANSAS TOMORROW
MORNING AS THE SURFACE HIGH CONTINUES TO DRIFT EAST.

COX

&&

.PREV DISCUSSION... /ISSUED 309 AM CDT MON OCT 24 2005/

DISCUSSION...

TDY-TONIGHT
BOUNDARY LAYER CONDITIONS HAVE REMAINED MORE MIXED FOR SOUTHERN AND
SOUTHEAST KS AFTER LOOKING AT AREA PROFILERS AND ICT 88D VAD WINDS.
THIS HAS PREVENTED TEMPS FROM DROPPING COMPLETELY INTO THE BASEMENT
FOR THESE AREAS, AND DEWPOINTS WERE NOT AS LOW COMPARED TO CENTRAL
KS. HOWEVER, WE STILL SHOULD WITNESS TEMPS DROPPING BELOW 30 DEGREES
FOR SOME OF OUR CENTRAL KS COUNTIES AND WILL KEEP THE FREEZE WARNING
IN PLACE THROUGH THE EARLY MORNING HRS FOR THAT REGION. THE CENTRAL
KS COUNTIES WILL ALSO BE REMOVED FROM ANY FUTURE FREEZE HEADLINES
FOR THIS FALL SEASON. OTHERWISE WE WILL PLAN TO CANCEL THIS MORNINGS
FREEZE WARNING FOR LOCATIONS EAST OF CENTRAL KS. DAYTIME HIGHS COULD
BE A FEW CLICKS HIGHER TODAY WITH LIGHTER NORTH WINDS COMPARED TO
YESTERDAY. SUB FREEZING TEMPS MIGHT BE MORE WIDESPREAD TONIGHT
COMPARED TO EARLY THIS MORNING, AS SURFACE RIDGE WILL BE PARKED OVER
CENTRAL KS ALONG WITH DECOUPLED BOUNDARY LAYER WINDS. WE WILL SHIFT
THE FREEZE WARNING AREA TO THE EAST FOR TONIGHT.

TUES-WED
COLD MORNING START AND LIMITED MIXING FROM SURFACE RIDGE AXIS IN THE
AREA DICTATES A SLIGHT LOWERING OF HIGHS FOR TUESDAY. THE DRY AND
QUIET WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY WITH WARMER
TEMPS ON TAP.

EXTENDED: THUR-SUN
A COUPLE WEATHER SYSTEMS LOOK TO MOVE INTO THE REGION FOR THURSDAY
AND AGAIN ON SUNDAY.

THE FIRST SYSTEM IS CURRENTLY MOVING EASTWARD ACROSS THE PACIFIC VIA
WATER VAPOR IMAGERY, AND IS PROJECTED TO REACH THE CENTRAL PLAINS BY
THURSDAY. THE MAIN QUESTIONS WITH THIS SYSTEM WILL BE AMOUNT OF
MOISTURE RETURN NORTHWARD AND TRACK. WE WILL KEEP THINGS DRY AT THIS
JUNCTURE THINKING THAT MOISTURE RETURN WILL REMAIN SOUTH OF
KANSAS,AND NORTHERLY FLOW FROM UPPER RIDGING WILL PUSH THIS SYSTEM
FURTHER SOUTH INTO TX. OTHERWISE SATURDAY NIGHT INTO SUNDAY COULD BE
A SLIGHTLY BETTER TIME FRAME FOR PRECIP CHANCES. WILL LET DAYSHIFT
TAKE A GANDER AT THE NEXT SUITE OF MODEL RUNS FOR THIS TIME FRAME.

JAKUB

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  29  57  36 /   0   5   5   5
HUTCHINSON      55  28  58  36 /   0   5   5   5
NEWTON          54  28  57  35 /   0   5   5   5
ELDORADO        54  29  57  35 /   0   5   5   5
WINFIELD-KWLD   56  29  58  36 /   0   5   5   5
RUSSELL         56  26  58  36 /   0   5   5   5
GREAT BEND      56  27  58  36 /   0   5   5   5
SALINA          55  26  57  35 /   0   5   5   5
MCPHERSON       55  27  57  35 /   0   5   5   5
COFFEYVILLE     54  31  57  34 /   0   5   5   5
CHANUTE         53  31  55  33 /   0   5   5   5
IOLA            52  31  55  33 /   0   5   5   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM MONDAY FOR KSZ032-033-047-048-050-067.

FREEZE WARNING FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR KSZ049-
051>053-068-069-082-083-091>093.

FROST ADVISORY FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR KSZ070>072-
094>096-098>100.

&&
Hazardous weather outlook, Oct 24, 5:26 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
526 AM CDT MON OCT 24 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
526 AM CDT MON OCT 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN AFFECT FOR PORTIONS OF CENTRAL KANSAS EARLY
THIS MORNING, MAINLY FOR LOCATIONS WEST OF A SALINA TO HUTCHINSON
LINE.

SUB FREEZING TEMPERATURES ARE LIKELY FOR SOUTHERN KANSAS EASTWARD TO
THE FLINT HILLS REGION LATE TONIGHT. PLEASE SEE LATEST FREEZE
WARNING PRODUCT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUB FREEZING TEMPERATURES ARE LIKELY FOR SOUTH CENTRAL KANSAS
EASTWARD TO THE FLINT HILLS REGION EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

JAKUB

Nearby

Frost Advisories in Kansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.